MAUDE Adverse Event Report: PENUMBRA, INC. POD5; HCG, KRD

PENUMBRA, INC. POD5; HCG, KRD
Catalog Number RBYPOD5
Medical Device Problem Codes Failure to Fold (1255); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00191, the hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod4s and pod5s.During the procedure, the physician advanced and attempted to place both a pod4 and a pod5 using a lantern delivery microcatheter (lantern), however both the pod4 and pod5 were unable to take their intended shape in the vessel, due to the high flow in the vessel.The pod4 and pod5 were therefore removed, and the procedure was then completed using microvascular plugs and ruby coils with the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD5
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7208069
Report Number3005168196-2018-00192
Device Sequence Number19125895
Product Code HCG
UDI-Device Identifier00814548013787
UDI-Public00814548013787
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/18/2025
Device Catalogue NumberRBYPOD5
Device Lot NumberF73900
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2017
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR